MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN II SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN II SYSTEM
Model Number BN II SYSTEM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).A siemens customer service engineer (cse) was dispatched to the customer site.The cse checked the sample probe adjustment in lane 3 of the bn ii system and did not observe any issues.No problems were observed with the solenoid valves, the cuvettes had been changed every two weeks, and the water tank did not show any contamination.Quality controls (qc) also recovered within range at the time of the event.The cause of the event is unknown.The system is performing according to specifications.No further evaluation of this device is required.Mdr 9610806-2020-00054 was filed for the discordant results obtained on (b)(6) 2020.Mdr 9610806-2020-00055 was filed for the discordant results obtained on (b)(6) 2020.
 
Event or Problem Description
A discordant, falsely low free light chains, type kappa (flc kappa) result was obtained on a patient sample on a bn ii system using n latex flc kappa reagent.The discordant result was not reported to the physician(s).The sample was repeated two times the same day for flc kappa using a 1:400 dilution, recovering higher than the initial result.The sample was then repeated again the same day for flc kappa using a 1:2000 dilution, recovering higher.The flc kappa result obtained with the 1:2000 dilution was reported to the physician(s).The following day, the same sample was repeated again for flc kappa and exhibited the same behavior as the day before.Eight days later, the sample was repeated six times for flc kappa using a 1:100, 1:400, 1:2000, 1:8000, 1:40000, and 1:160000 dilution, recovering progressively higher with each dilution.The result obtained with the 1:160000 dilution was considered correct.None of the results obtained on this day were reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely low flc kappa results.

Brand Name
BN II SYSTEM
Common Device Name
BN II SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10803679
Report Number9610806-2020-00056
Device Sequence Number3883886
Product Code JQX
UDI-Device Identifier00630414002903
UDI-Public00630414002903
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K943997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBN II SYSTEM
Device Catalogue Number11254820
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2020
Initial Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1